Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Poincaré flows

Author: Sol Schwartzman
Journal: Proc. Amer. Math. Soc. 125 (1997), 2493-2500
MSC (1991): Primary 58F25
MathSciNet review: 1415369
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We study flows on a compact metric space $X$ with the property that corresponding to every non-zero element $\gamma $ of $H^1(X,Z)$ there is either a cross section associated with $\gamma $ or one associated with $-\gamma $. We obtain necessary and sufficient conditions for this to hold; on the $(k+1)$-dimensional torus these conditions take a classical form.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 58F25

Retrieve articles in all journals with MSC (1991): 58F25

Additional Information

Sol Schwartzman
Affiliation: Department of Mathematics, University of Rhode Island, Kingston, Rhode Island 02881-0806

PII: S 0002-9939(97)04032-X
Received by editor(s): February 26, 1996
Communicated by: Linda Keen
Article copyright: © Copyright 1997 American Mathematical Society